Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Raleigh, NC

June 25, 20124 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 11:05 PM EDT for 4 counties in North Carolina. It was in force for 70 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 11:05 PM EDT (03:05 UTC)
Expired
Jun 26, 2012, 12:15 AM EDT
In force
70 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 11:14 PM EDTTSTM WND DMG4 Ene Anderson Creek, NCTREE DOWN ON POWER LINES AT WALKER RD. AND MCLEAN CHAPEL CHURCH RD.
Jun 25, 11:23 PM EDTTSTM WND DMG1 E Hobbton, NCONE TREE DOWN AVON AND SUTTONTOWN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS52 KRAH 260305
SVRRAH
NCC051-085-101-163-260415-
/O.NEW.KRAH.SV.W.0144.120626T0305Z-120626T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1215 AM EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM LILLINGTON TO 14
  MILES NORTHEAST OF HOBBTON...OR ALONG A LINE EXTENDING FROM
  LILLINGTON TO 6 MILES NORTH OF MOUNT OLIVE...MOVING SOUTHEAST AT 35
  MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON GROVE...
  SPIVEY'S CORNER...LINDEN...
  HOBBTON...GODWIN...
  WADE...
  EASTOVER...
  AUTRYVILLE...STEDMAN...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3526 7905 3534 7911 3541 7908 3545 7905
      3547 7901 3543 7815 3535 7816 3532 7828
      3529 7830 3522 7824 3521 7817 3519 7816
      3489 7814 3476 7819
TIME...MOT...LOC 0305Z 328DEG 31KT 3533 7883 3528 7810

$$

MWS
6 follow-up statements
184 
WWUS52 KRAH 260315
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT MON JUN 25 2012

NCC051-085-101-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
1115 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON...HARNETT...SOUTHERN JOHNSTON AND EASTERN CUMBERLAND
COUNTIES...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LINDEN TO 15 MILES EAST OF HOBBTON...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LILLINGTON TO MOUNT
OLIVE...MOVING SOUTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GODWIN...FALCON...
WADE...EASTOVER...VANDER...STEDMAN...TURKEY...SALEMBURG...CLINTON...
AUTRYVILLE...ROSEBORO AND GARLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 87.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3526 7905 3534 7911 3541 7908 3545 7905
      3547 7901 3543 7815 3535 7816 3532 7828
      3529 7830 3522 7824 3521 7817 3519 7816
      3489 7814 3476 7819
TIME...MOT...LOC 0316Z 328DEG 31KT 3525 7877 3520 7804

$$

MWS
004 
WWUS52 KRAH 260325
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1125 PM EDT MON JUN 25 2012

NCC051-085-101-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
1125 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON...SOUTHERN HARNETT...SOUTHERN JOHNSTON AND EASTERN
CUMBERLAND COUNTIES...

AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LINDEN TO 13 MILES NORTHEAST OF TURKEY...
OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF FAYETTEVILLE TO
MOUNT OLIVE...MOVING SOUTH AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...EASTOVER...
VANDER...SALEMBURG...CLINTON...STEDMAN...AUTRYVILLE...ROSEBORO AND
GARLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 79.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3526 7905 3534 7911 3539 7897 3537 7816
      3535 7816 3532 7828 3529 7830 3522 7824
      3521 7818 3519 7816 3490 7814 3476 7819
TIME...MOT...LOC 0325Z 344DEG 23KT 3521 7880 3515 7808

$$

MWS
541 
WWUS52 KRAH 260337
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EDT MON JUN 25 2012

NCC101-260346-
/O.CAN.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
JOHNSTON NC-
1137 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3528 7906 3534 7853 3531 7854 3526 7847
      3526 7841 3529 7831 3522 7824 3521 7818
      3519 7816 3509 7817 3490 7814 3476 7819
TIME...MOT...LOC 0336Z 350DEG 21KT 3520 7895 3511 7818

$$

NCC051-085-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-HARNETT NC-SAMPSON NC-
1137 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON...SOUTHERN HARNETT AND EASTERN CUMBERLAND COUNTIES...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ANDERSON CREEK TO 8 MILES EAST OF 
HOBBTON...OR ALONG A LINE EXTENDING FROM LINDEN TO HOBBTON...MOVING 
SOUTH AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...EASTOVER...
TURKEY...CLINTON...SALEMBURG...VANDER...STEDMAN...AUTRYVILLE...
ROSEBORO AND GARLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 75.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3528 7906 3534 7853 3531 7854 3526 7847
      3526 7841 3529 7831 3522 7824 3521 7818
      3519 7816 3509 7817 3490 7814 3476 7819
TIME...MOT...LOC 0336Z 350DEG 21KT 3520 7895 3511 7818

$$

MWS
510 
WWUS52 KRAH 260349
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1149 PM EDT MON JUN 25 2012

NCC085-260359-
/O.CAN.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
HARNETT NC-
1149 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARNETT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 75.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3521 7899 3524 7872 3525 7862 3524 7841
      3522 7824 3519 7816 3509 7817 3490 7814
      3476 7819
TIME...MOT...LOC 0349Z 350DEG 21KT 3513 7891 3508 7830

$$

NCC051-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-SAMPSON NC-
1149 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SAMPSON AND EASTERN CUMBERLAND COUNTIES...

AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF EASTOVER TO 6 MILES
SOUTH OF HOBBTON...OR ALONG A LINE EXTENDING FROM FORT BRAGG TO 7
MILES NORTH OF CLINTON...MOVING SOUTH AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... VANDER...SALEMBURG...
CLINTON...STEDMAN...TURKEY...AUTRYVILLE...ROSEBORO AND GARLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 343 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 65.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3485 7858 3490 7867
      3521 7899 3524 7872 3525 7862 3524 7841
      3522 7824 3519 7816 3509 7817 3490 7814
      3476 7819
TIME...MOT...LOC 0349Z 350DEG 21KT 3513 7891 3508 7830

$$

MWS
028 
WWUS52 KRAH 260400
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1200 AM EDT TUE JUN 26 2012

NCC051-163-260415-
/O.CON.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-SAMPSON NC-
1200 AM EDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL SAMPSON AND EASTERN CUMBERLAND COUNTIES...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF EASTOVER TO CLINTON...OR
ALONG A LINE EXTENDING FROM FAYETTEVILLE TO CLINTON...MOVING
SOUTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... AUTRYVILLE...ROSEBORO
AND GARLAND.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 61.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3476 7819 3478 7844 3481 7846 3485 7850
      3485 7858 3490 7867 3518 7896 3514 7816
      3509 7817 3490 7814
TIME...MOT...LOC 0400Z 336DEG 31KT 3504 7886 3497 7826

$$

MWS
020 
WWUS52 KRAH 260410
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 AM EDT TUE JUN 26 2012

NCC051-163-260417-
/O.EXP.KRAH.SV.W.0144.000000T0000Z-120626T0415Z/
CUMBERLAND NC-SAMPSON NC-
1210 AM EDT TUE JUN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAMPSON AND EASTERN
CUMBERLAND COUNTIES EXPIRES AT 1215 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG WIND GUSTS UP TO 40 MPH 
WILL REMAIN POSSIBLE ACROSS SOUTHERN CUMBERLAND AND SAMPSON COUNTIES 
THROUGH 100 AM EDT. SHOULD THE STORMS RE-INTENSIFY AND ANOTHER 
WARNING BECOME NECESSARY...BE PREPARED TO TAKE ACTION.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3476 7819 3478 7844 3481 7846 3485 7850
      3485 7858 3490 7867 3518 7896 3514 7816
      3509 7817 3490 7814
TIME...MOT...LOC 0407Z 336DEG 31KT 3498 7883 3491 7823

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:01 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 25, 10:01 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT MON JUN 25 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL
SOUTH CAROLINA TOWARD SUNRISE. DRY CONDITIONS ARE EXPECTED TO
PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING UPPER LEVEL
RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING NEAR RECORD
TEMPERATURES BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 1000 PM...

CURRENT LINE OF BROKEN CONVECTION JUST SOUTH OF HIGHWAY 64 AND
WILL EXIT THE ARE BEFORE DAWN. WILL BE SLIGHTLY SLOW TO CLEAR
WATCH FROM THE NORTHEAST WITH SURFACE DEWPOINTS STILL UPPER 60S TO
NEAR 70. DEWPOINTS TO PERHAPS PLUNGE INTO THE UPPER 40S LATE
TONIGHT INTO TUESDAY. LOW TEMPERATURES NEAR 60 NORTH TO NEAR 67
SOUTHEAST.

BUILDING CONTINENTAL POLAR AIR MASS WILL MAKE ABSOLUTELY DELIGHTFUL
CONDITIONS FOR LATE JUNE...WITH BOUNDARY LAYER DEWPOINTS INTO THE
MID 40S RESULTING IN COMFORTABLE RELATIVE HUMIDITY LEVELS. LOW
LEVEL THICKNESSES ARE PROJECTED TO BE AROUND 20 METERS BELOW
NORMAL...SUPPORTING DAYTIME HIGHS IN THE 79 TO 83.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 1230 PM MONDAY...

LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM
ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE
STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST.

UPPER TROUGH MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN
FROM THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION
AND TEMPERATURES WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO
UPPER 80S ON WEDNESDAY TO THE LOW...PERHAPS MID 90S ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1230 PM MONDAY...

THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK
NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR
EASTERN NORTH CAROLINA IN THE LATE WEEKEND. OTHERWISE...THE MID
LEVEL RIDGE BUILDING IN FROM THE WEST FLATTENS ACROSS THE
SOUTHERN CONUS INTO THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE
WITH HOT AIR MASS IN PLACE AND COPIOUS SUN WILL ALLOW TEMPERATURES
TO APPROACH RECORD TRIPLE DIGITS ON FRIDAY AND SATURDAY.

RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE
EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY
MID 90S SUNDAY AND MONDAY. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY
SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS
DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE
RANGE.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
AS OF 830 PM MONDAY...

24-HR TAF PERIOD:

A FRONT DROPPING SOUTH FROM THE VIRGINIA BORDER WITH WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO ITS SOUTH. THE
RISK FOR CONVECTION WILL BE SLOWEST TO CLEAR THE SOUTHEAST...
WHERE ISOLATED STORMS MAY BE POSSIBLE UNTIL ABOUT 4 AM. WINDS
BRIEFLY GUSTY TO 20 MPH NEAR AND BEHIND THE WIND SHIFT. VFR
TUESDAY UNDER A NORTH TO NORTHEAST WIND LESS THAN 10 MPH.

VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE CHANCE FOR
PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER LEVEL
RIDGE BUILDS INTO THE AREA FROM THE WEST.

&&

.CLIMATE...
UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET:

JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)

JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
SHORT TERM...MLM
LONG TERM...MLM
CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON JUN 25 2012

NCZ008>011-026>028-041>043-078-262200-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-WAYNE-
548 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL
NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS.
THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS
EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH
ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ007-021>025-038>040-073>077-083>086-088-089-262200-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
548 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT
LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO
CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING
WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11
PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED
WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Jun 25, 6:54 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012

NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
      3606 7754 3608 7753 3610 7754 3611 7763
      3615 7768 3613 7772 3616 7774 3616 7777
      3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791

23
Local storm report, Jun 25, 8:16 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             ENFIELD                 36.18N  77.67W
06/25/2012  E1.00 INCH       HALIFAX            NC   PUBLIC

            PUBLIC REPORT OF HAIL THE SIZE OF QUARTERS IN DOWNTOWN
            ENFIELD

&&

EVENT NUMBER RAH1200384

SMITH
Special weather statement, Jun 25, 8:22 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 25 2012

NCZ023-039-040-260115-
ALAMANCE-CHATHAM-RANDOLPH-
822 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...CHATHAM AND
SOUTHERN ALAMANCE COUNTIES THROUGH 915 PM EDT...

AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...OR ABOUT 11 MILES NORTHWEST OF SILER CITY...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STALEY...SNOW CAMP...
SUTPHIN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3587 7918 3559 7932 3581 7973 3590 7963
      3590 7955 3590 7951
TIME...MOT...LOC 0022Z 292DEG 15KT 3585 7956

22
Special weather statement, Jun 25, 8:28 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT MON JUN 25 2012

NCZ028-260115-
EDGECOMBE-
828 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 915
PM EDT...

AT 826 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCEVILLE...OR ABOUT OVER TARBORO...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...CONETOE...
PINETOPS

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER...FROM STRONG WINDS AND DEADLY LIGHTNING...IN A NEARBY
BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3582 7735 3582 7741 3580 7743 3580 7747
      3575 7753 3573 7756 3581 7772 3592 7775
      3597 7754 3589 7734
TIME...MOT...LOC 0026Z 304DEG 25KT 3588 7749

MWS
Special weather statement, Jun 25, 9:52 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT MON JUN 25 2012

NCZ078-260245-
WAYNE-
952 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 1045 PM
EDT...

AT 951 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF
NAHUNTA TO 5 MILES NORTH OF FREMONT...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF RALEIGH TO 17 MILES NORTH OF GOLDSBORO...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FREMONT...EUREKA...
PIKEVILLE...AND...NAHUNTA...GOLDSBORO...ELROY...AND...WALNUT CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS WILL
OCCUR WELL AHEAD OF ANY PRECIPITATION...AND ARE CAPABLE OF KNOCKING
DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3534 7782 3521 7783 3527 7827 3530 7830
      3533 7826 3532 7824 3535 7816 3539 7815
      3542 7816 3560 7805 3558 7787 3552 7781
      3542 7782 3541 7780 3537 7780
TIME...MOT...LOC 0151Z 324DEG 23KT 3568 7853 3559 7797

MWS
Special weather statement, Jun 25, 10:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT MON JUN 25 2012

NCZ042-077-088-089-260345-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-
1047 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...JOHNSTON
AND CUMBERLAND COUNTIES THROUGH 1145 PM EDT...

AT 1047 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
LILLINGTON TO 5 MILES SOUTHWEST OF PRINCETON...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BENSON...
LILLINGTON...ERWIN...NEWTON GROVE...SPIVEY'S CORNER...LINDEN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 319 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 93.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3553 7896 3555 7894 3554 7875 3552 7872
      3553 7869 3549 7814 3545 7813 3542 7816
      3535 7816 3532 7828 3529 7830 3522 7824
      3520 7816 3503 7815 3499 7904
TIME...MOT...LOC 0247Z 333DEG 21KT 3549 7890 3540 7821

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:22 PM EDTSpecial Weather StatementRAHChatham53 min
Jun 25, 8:28 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Jun 25, 8:52 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson68 min
Jun 25, 9:10 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake65 min
Jun 25, 9:52 PM EDTSpecial Weather StatementRAHWayne53 min
Jun 25, 10:24 PM EDTSevere Thunderstorm WarningRAHWayne69 min
Jun 25, 10:47 PM EDTSpecial Weather StatementRAHCumberland, Harnett58 min
Jun 25, 11:29 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland61 min
Jun 26, 12:21 AM EDTSpecial Weather StatementRAHBladen39 min
Jun 26, 12:55 AM EDTSpecial Weather StatementRAHScotland35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.